MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT
Model Number 364506
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a mildly calcified lesion (75 percent stenosis degree) in the cx.The orsiro was delivered but it got caught at cx ostial section.After removal of the device a stent deformation was observed.Therefore, another des was used.
 
Additional Manufacturer Narrative
Combination product: yes the returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is slightly deformed at its distal end.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the deformed struts were initially crimped on the balloon.Outside of the deformed zone the crimped diameter of the stent still complies with the specification.Water or contrast medium was observed in the inflation lumen.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent.Based on the conducted investigations, no manufacturing or material related root cause could be determined.It should be noted that the ifu states not to apply negative pressure prior to reaching the target lesion.

Brand Name
ORSIRO 2.5/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11422437
Report Number1028232-2021-01082
Device Sequence Number4511154
Product Code NIQ
UDI-Device Identifier07640130439153
UDI-Public7640130439153
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model Number364506
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06191892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1